Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 61, NWS Shreveport, LA

February 21, 2008Claiborne Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 21, 2008, 10:54 PM CST for Claiborne Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2008, 10:54 PM CST (04:54 UTC)
Expired
Feb 21, 2008, 11:45 PM CST
In force
51 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Claiborne Parish, LA

The radar

The Shreveport radar (KSHV), 89 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 6:53 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 9:55 PM CST, 59 minutes earlier.

Area forecast discussion, Feb 21, 9:55 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CST THU FEB 21 2008

.DISCUSSION...
UPDATED TO REPLACE TORNADO WATCH OVER SOUTHERN PORTION OF AREA...ORIGINALLY
EXPIRING AT 9 PM...WITH NEW TOR WATCH EXPIRING AT 4 AM. DROPPED
THREE OF THE FOUR TX COUNTIES IN LAKES REGION. INCREASED FOG FROM
PATCHY TO AREAS OF. DID NOT GO WITH DENSE FOG ADVISORY...WILL BE
LOCALISED DENSE...PARTICULARLY IN A FEW ISOLATED LOCATIONS WHERE
HAIL COVERED GROUND...BUT OVC SKIES SHOULD PRECLUDE WIDESPREAD.
MENTIONED THAT PCPN DIMINISH LATE...TO AVOID ANY MIDNIGHT UPDATE./VII/

&&

.AVIATION...

TORNADO WATCH HAS BEEN EXTENDED FOR SOUTHERN PARTS OF THE FOUR STATE
REGION UNTIL 4 AM CST FOR SABINE COUNTY IN DEEP EAST TEXAS AND
SABINE...NATCHITOCHES...GRANT...AND LA SALLE PARISHES IN NORTH
LOUISIANA. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT FOR
NORTH LOUISIANA PARISHES EAST OF RED RIVER...BIENVILLE...AND WEBSTER
PARISHES UNTIL 2 AM CST. SHOWERS AND THUNDERSTORMS CONTINUED OVER
THE FOUR STATE AREA ASSOCIATED WITH A SURFACE LOW CENTERED OVER DEEP
EAST TEXAS AND INTO WEST CENTRAL LOUISIANA WITH A NEARLY STATIONARY
FRONT REACHING EAST FROM ITS CENTER INTO SOUTH MISSISSIPPI...A COLD
FRONT TRAILING TO THE SOUTHWEST DOWN THE INLAND MIDDLE TEXAS COAST.
ANOTHER FRONTAL BOUNDARY REACHED TO THE NORTHEAST ACROSS NORTHEAST
LOUISIANA AND INTO NORTHWEST MISSISSIPPI AND CENTRAL
TENNESSEE...WHILE A WEAK INVERTED TROUGH REACHED NORTH FROM THE
SURFACE LOW OVER NORTHWEST LOUISIANA AND INTO SOUTHWEST ARKANSAS AND
PARTS OF EXTREME SOUTHEAST OKLAHOMA. ADDING TO THE MIX WAS AN UPPER
LEVEL TROUGH OVER THE PAN HANDLES OF TEXAS AND OKLAHOMA AND INTO
WEST TEXAS WHICH WAS SENDING A SERIES OF UPPER DISTURBANCES
OVERHEAD. THE RESULT BEING SCATTERED SHOWERS AND THUNDERSTORMS
PATCHY FOG...AND MVFR TO IFR CONDITIONS. NOT A GOOD NIGHT FOR
FLYING. THE SURFACE LOW WILL BE MOVING EAST AND REMAINING WINDS WILL
BE MAINLY NORTHWEST TO NORTHEAST ACROSS THE REGION. EXPECT LOW
CEILINGS AND VISIBILITIES UNTIL INTO THE EARLY DAY ON FRIDAY AS THEY
INCREASE FROM NORTHWEST TO SOUTHEAST. OUTLOOK FRIDAY..MVFR CEILINGS
AND CLOUDS BECMG VFR BY FRIDAY AFTERNOON. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  44  59  40  63 /  40   0   0   0
MLU  49  60  41  61 /  40   0   0   0
DEQ  38  53  34  60 /  30   0   0   0
TXK  41  57  37  61 /  40   0   0   0
ELD  40  56  39  60 /  40   0   0   0
TYR  42  57  42  65 /  40   0   0   0
GGG  43  59  41  62 /  40   0   0   0
LFK  50  63  42  68 /  40   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Feb 21, 12:00 PM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU FEB 21 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221159-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU FEB 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE CENTRAL PLAINS
TODAY...PUSHING A COLD FRONT THROUGH THE FOUR STATE AREA TODAY AND
TONIGHT.  THIS WILL RESULT IN NUMEROUS THUNDERSTORMS. A VERY SLOW
MOVING FRONT NEAR THE INTERSTATE 20 CORRIDOR WILL RESULT IN
REPETITIVE THUNDERSTORMS...WITH HEAVY RAINFALL. TWO TO THREE
ADDITIONAL INCHES OF RAINFALL THIS AFTERNOON AND EVENING COULD RESULT
IN MINOR FLOODING PROBLEMS. AREAS SOUTH OF THE FRONT MAY SEE STRONG
TO POSSIBLY A FEW SEVERE STORMS LATE THIS AFTERNOON AND
EVENING AS TEMPERATURES WARM TO AROUND 70 DEGREES. THE MAIN
THREAT FROM THESE STORMS THAT DO DEVELOP WILL BE  HAIL
THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER...AS WELL AS VERY
HEAVY RAIN IF THE FRONT REMAINS NEARLY STATIONARY. THIS THREAT WILL
DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

VII

In the hours before

Local storm report, Feb 21, 10:13 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1013 PM CST THU FEB 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             5 E STONEWALL           32.26N 93.73W
02/21/2008  E1.75 INCH       DE SOTO            LA   BROADCAST MEDIA

&&

STEVENS
Local storm report, Feb 21, 10:26 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 PM CST THU FEB 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             HAUGHTON                32.53N 93.51W
02/21/2008  E0.88 INCH       BOSSIER            LA   BROADCAST MEDIA

&&

STEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 6:29 PM CSTSevere Thunderstorm WarningSHVSabine46 min
Feb 22, 2:46 AM CSTDense Fog AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more3 hr
Feb 22, 9:29 AM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches6 days
Feb 22, 9:52 AM CSTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby5 days
Feb 21, 6:14 PM CSTSevere Thunderstorm WarningSHVCaldwell, LaSalle, Winn61 min
Feb 21, 6:55 PM CSTSevere Thunderstorm WarningSHVSabine46 min
Feb 21, 8:27 PM CSTSevere Thunderstorm WarningSHVGrant, LaSalle33 min
Feb 21, 9:47 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto43 min
Feb 21, 10:27 PM CSTSevere Thunderstorm WarningSHVBossier, Webster48 min
Feb 21, 10:36 PM CSTFlash Flood WarningSHVGrant, LaSalle4 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.